MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200MAX145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The oad was returned to csi with a fracture at the distal side of the crown.The fractured distal section was not returned for analysis.Scanning electron microscopy (sem) analysis of the fractured filars shows evidence of fatigue.This is an indication that the driveshaft was spun in a high stress environment.However, the exact root cause of the fracture was unable to be conclusively determined.The peripheral orbital atherectomy system indications for use cautions: "when treating tight stenosis, create a channel at low or medium speed before traversing the lesion at high speed.Crossing a tight stenosis on high speed may cause the shaft and/or guide wire to fracture as a result of excessive force." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The diamondback 360 peripheral orbital atherectomy device (oad) was used to perform one low speed treatment and two high speed treatments.During the third treatment, it was noticed the driveshaft tip was not coming back with the crown.The oad was removed, and it was noted the tip had detached from the oad.The fractured tip was retrieved via wire pull back.Balloon angioplasty was performed, and a stent was placed to complete the procedure.The patient was in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16638170
Report Number3004742232-2023-00082
Device Sequence Number17737149
Product Code MCW
UDI-Device Identifier10850026568445
UDI-Public(01)10850026568445(17)241031(10)457739-1
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberDBP-200MAX145
Device Catalogue Number7-10057-10
Device Lot Number457739-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale